Onycholysis and subungual haemorrhages secondary to systemic chemotherapy (paclitaxel)

E. Ghetti, B. M. Piraccini, A. Tosti

Research output: Contribution to journalArticle

23 Scopus citations

Abstract

Paclitaxel is a chemotherapic agent of the taxane family used in treatment of malignant solid tumory. We report here the case of a 40-year old woman referred to our clinic for nail changes involving all 20 digits and developed after 5 months of paclitaxel intake, due to a breast carcinoma. Clinical examination revealed red-brown discoloration of the nails associated with hematomas and onycholysis. The nail changes were very painful and the patient complained of discharge of bad-smelling yellow brown opaque fluid from underneath the nail plate. Hemorrhagic onycholysis and subungual abscesses are a possible side effect of taxane treatment that should be early recognized to prevent serious complications.

Original languageEnglish (US)
Pages (from-to)459-460
Number of pages2
JournalJournal of the European Academy of Dermatology and Venereology
Volume17
Issue number4
DOIs
StatePublished - Jul 1 2003
Externally publishedYes

    Fingerprint

Keywords

  • Chemotherapeutic agents
  • Haemorrhages
  • Onycholysis
  • Paclitaxel
  • Taxanes

ASJC Scopus subject areas

  • Dermatology
  • Infectious Diseases

Cite this